MAUDE Adverse Event Report: MEDSOURCE INTERNATIONAL LLC CURAPLEX FITTED STRETCHER SHEET; CURAPLEX XPS FITTED STRETCHER SHEET, 36 X 90

MEDSOURCE INTERNATIONAL LLC CURAPLEX FITTED STRETCHER SHEET; CURAPLEX XPS FITTED STRETCHER SHEET, 36 X 90
Model Number 3271-62602
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Directly from the customer: "i learned we have one guy off on injury for having to catch a patient because one of these sheets tore while transferring a patient at the hospital.".
 
Additional Manufacturer Narrative
Root cause: due to a supplier change (vietnam to colombia) both medsource and the private label customer were under the impression the product was would not affect tensile strength.However, after further comparison of the products from the original manufacturer to the current, it was found that the colombia sheets had a different manufacturing process for the seams that reduced tensile strength, thus resulting in the product ripping easily if used for patient transport.Corrective action: ronexmed (colombia supplier) will update manufacturing for the xps sheet by improving the tensile strength formulation and heading process, as well as increasing the gsm (grams per square metre) providing additional fabric thickness to assistant in mitigating tears during use.Health hazard evaluation was conducted and it was found that no additional action is required by medsource at this time.

Brand Name
CURAPLEX FITTED STRETCHER SHEET
Common Device Name
CURAPLEX XPS FITTED STRETCHER SHEET, 36 X 90
Manufacturer (Section D)
MEDSOURCE INTERNATIONAL LLC
8600 shelby court
chanhassen MN 55317
Manufacturer Contact
elias daffach
cl 81 no. 56 - 21
barranquilla, atlantico 08001-2
CO   080012
MDR Report Key17367623
Report Number3003674698-2022-00007
Device Sequence Number15304951
Product Code FMR
UDI-Device Identifier00810071633331
UDI-Public00810071633331
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Modification/Adjustment
Type of Report Initial
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3271-62602
Device Catalogue Number3271-62602
Device Lot Number1504736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Initial Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown